Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 20, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Dec 26, 2008, 10:34 AM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2008, 10:34 AM CST (16:34 UTC)
- Expired
- Dec 26, 2008, 6:43 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 261634 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1034 AM CST FRI DEC 26 2008 ...STRONG WINDS TODAY ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN TODAY CREATING GUSTY WINDS ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. WIND SPEEDS WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS BEFORE SUBSIDING AROUND SUNSET. OKZ001-TXZ001-006-270100- /O.NEW.KAMA.WI.Y.0020.081226T1634Z-081227T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 1034 AM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. A SURFACE TROUGH WILL CONTINUE TO STRENGTHEN TODAY ACROSS THE PANHANDLES IN ADVANCE OF A COLD FRONT. SUSTAINED WIND SPEEDS WILL BE AROUND 35 MPH WITH HIGHER GUSTS. THE STRONG WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BEAL
2 follow-up statements
000 WWUS74 KAMA 261926 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 126 PM CST FRI DEC 26 2008 ...STRONG WINDS TODAY ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN THIS AFTERNOON CREATING GUSTY WINDS ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE. WIND SPEEDS WILL CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS BEFORE SUBSIDING AROUND SUNSET. OKZ002-TXZ002-007-011-012-016-017-270100- /O.EXA.KAMA.WI.Y.0020.000000T0000Z-081227T0100Z/ TEXAS-SHERMAN-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...GUYMON...STRATFORD...DUMAS...VEGA... AMARILLO...HEREFORD...CANYON 126 PM CST FRI DEC 26 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXPANDED THE WIND ADVISORY EASTWARD TO INCLUDE THE CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. A SURFACE TROUGH WILL CONTINUE TO STRENGTHEN THIS AFTERNOON ACROSS THE PANHANDLES IN ADVANCE OF A COLD FRONT. SUSTAINED WIND SPEEDS WILL BE AROUND 35 MPH WITH HIGHER GUSTS. THE STRONG WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001-TXZ001-006-270100- /O.CON.KAMA.WI.Y.0020.000000T0000Z-081227T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 126 PM CST FRI DEC 26 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE UNTIL 7 PM CST THIS EVENING. A SURFACE TROUGH WILL CONTINUE TO STRENGTHEN THIS AFTERNOON ACROSS THE PANHANDLES IN ADVANCE OF A COLD FRONT. SUSTAINED WIND SPEEDS WILL BE AROUND 35 MPH WITH HIGHER GUSTS. THE STRONG WINDS WILL BEGIN TO DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOEHRING
000 WWUS74 KAMA 270043 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 643 PM CST FRI DEC 26 2008 ...WINDS ARE DIMINISHING... .WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING TO VALUES BELOW WIND ADVISORY CRITERIA. STRONG WINDS ARE NO LONGER EXPECTED. OKZ001-002-TXZ001-002-006-007-011-012-016-017-270145- /O.CAN.KAMA.WI.Y.0020.000000T0000Z-081227T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 643 PM CST FRI DEC 26 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE WESTERN PARTS OF THE PANHANDLES. WIND SPEEDS THIS EVENING ARE EXPECTED TO REMAIN BELOW THE ADVISORY THRESHOLD OF 35 MPH. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 5:29 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Dec 26, 5:29 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 529 AM CST FRI DEC 26 2008 .DISCUSSION... LOOKS LIKE THE WIND MACHINE WILL CRANK UP ONCE AGAIN TODAY AS TIGHT PRESSURE GRADIENT PERSISTS. SFC SPEEDS MAY APPROACH WIND ADVISORY CRITERIA LATER TODAY...BUT WHERE...WHEN...AND IF ARE THE UNCERTAINTIES AT THIS TIME. PRELIMINARY INDICATIONS ARE THAT PERHAPS NWRN HALF OF FCST AREA STANDS THE BEST CHANCE TO REACH WIND ADVISORY CRITERIA...IF IT OCCURS. IN COORDINATION WITH SURROUNDING OFFICES AND DUE TO UNCERTAINTY STILL...HAVE OPTED NOT TO ISSUE FOR THIS PCKG. NEXT SHIFT WILL NEED TO WATCH CAREFULLY. SFC COLD FRONT AND ASSOCIATED VIGOROUS UPPER LEVEL SHORTWAVE TROF WILL MOVE THRU THE REGION LATER TONIGHT AND SATURDAY MORNING. RETAINED SLGT CHC POPS NRN ZONES TNGT...AND ALL SECTIONS SATURDAY MORNING. PRECIP TNGT WILL START OUT AS RAIN...THEN CHANGE TO SNOW FROM W TO E ACROSS NRN SECTIONS. WITH STRONG COLD AIR ADVECTION ON SATURDAY...BELIEVE ANY PRECIP THAT FALLS DURG THE MORNING WILL BE ALL SNOW ACROSS MOST AREAS EXCEPT SERN TX PNHDL...WHERE A RAIN AND SNOW MIX WOULD BE THE RULE. HAVE REDONE THE GRIDS TO BETTER FIT SYNOPTIC PATTERN. RAPIDLY IMPROVING CONDITIONS SEEN FOR SATURDAY AFTN AS THIS SYSTEM EXITS STAGE RIGHT. REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK SHOULD BE QUIET AS SEMIZONAL FLOW OR WNW FLOW ALOFT PREVAILS. NEXT COLD FRONT SLATED TO MOVE THRU SRN HIGH PLAINS LATER TUESDAY AFTERNOON...BUT SHOULD BE A DRY ONE. ANOTHER DRY COLD FRONT PROGGED TO AFFECT THE REGION LATE THURSDAY AFTN OR THU NIGHT. AGAIN...ANOTHER DRY PASSAGE. ANDRADE && .FIRE WEATHER... THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES...SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS...AND FORECAST MINIMUM RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONDITIONS TODAY ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. RED FLAG CRITERIA ARE NOT EXPECTED TO BE ACHIEVED TODAY AT THIS TIME. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 29 42 18 56 / 0 10 20 0 0 BEAVER OK 67 28 39 16 55 / 0 20 20 0 0 BOISE CITY OK 58 20 38 13 54 / 0 20 20 0 0 BORGER TX 68 30 42 21 57 / 0 20 20 0 0 BOYS RANCH TX 67 28 42 16 57 / 0 10 20 0 0 CANYON TX 68 28 42 17 56 / 0 10 20 0 0 CLARENDON TX 71 33 45 20 57 / 0 10 20 0 0 DALHART TX 63 24 41 13 57 / 0 20 20 0 0 GUYMON OK 66 25 40 17 56 / 0 20 20 0 0 HEREFORD TX 67 27 42 16 56 / 0 10 20 0 0 LIPSCOMB TX 69 30 41 17 54 / 0 20 20 0 0 PAMPA TX 68 31 41 20 56 / 0 10 20 0 0 SHAMROCK TX 72 36 45 20 57 / 0 10 20 0 0 WELLINGTON TX 72 37 47 21 57 / 0 10 20 0 0 && .PREV DISCUSSION... /ISSUED 515 AM CST FRI DEC 26 2008/ AVIATION... FOR THE 12Z TAFS...ONCE AGAIN THE MAIN STORY WILL BE THE WINDS. WINDS AT KAMA ARE ALREADY 18G29KT...AND WITH A PRESSURE GRADIENT INCREASING THROUGH THE DAY AS A LOW APPROACHES...WILL SEE EVEN STRONGER WINDS BETWEEN 14 AND 00Z. DO EXPECT AT LEAST A FEW GUSTS ABOVE 40KTS AT KAMA...THEREFORE HAVE ISSUED AN AVIATION WEATHER WARNING IN EFFECT UNTIL 00Z. WINDS SHOULD DIMINISH QUICKLY AFTER SUNSET WITH THE LOSS OF DIURNAL MIXING. THE NEXT BIG STORY WILL BE THE COLD FRONT...EXPECTED TO IMPACT THE TAF SITES BETWEEN 03 AND 07Z. IN ADDITION TO THE SHIFT TO NORTHERLY AND NORTHWESTERLY WINDS...COULD SEE MVFR AND EVEN IFR CONDITIONS BEHIND THE COLD FRONT. EXPECT AT LEAST AN MVFR STRATUS DECK...AND COULD SEE MUCH LOWER CONDITIONS IF SNOW SHOWERS DEVELOP AND MOVE OVER THE TERMINALS. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Dec 26, 10:17 AM CST, 17 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1017 AM CST FRI DEC 26 2008 OKZ001>003-TXZ001>020-261900- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1017 AM CST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... STRONG SOUTHWEST WINDS OF 35 MILES AN HOUR WITH GUSTS TO AROUND 50 MILES AN HOUR WILL BE COMMON THROUGH THE AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE WHERE A WIND ADVISORY IN EFFECT. THE COMBINATION OF ABOVE NORMAL TEMPERATURES...WINDY CONDITIONS...AND FORECAST MINIMUM RELATIVE HUMIDITIES AS LOW AS 20 PERCENT WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS THROUGH THIS AFTERNOON ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY DUE TO THE WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
Nearby
Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.